Home » Frequently asked Questions on Health » chronic depression

chronic depression

Q: I have had a gloomy disposition of the mind for the past 7 years. May I call it depression? I am married for the last 7 years too but am almost happy in it. I dont have children and both I and husband have willingly made the choice of not having them. I have popped in Alprax .25mg pretty often to induce sleep which has been another weak area of mine. I dont sleep sound and even after an Alprax i dont wake up fresh in the morning and feel fatigued throughout the day. The muscles in the back of my neck are always stiff due to stress I believe. I eat well and my motions are regular. I was put on Depsol Plus and took 3 tablets every day for a year. The side effect has been tremors in the hands and legs. But this medicine did do wonders to my state of mind. After I realized its side effects I spoke with my psychiatrist and he asked me to decrease the dose and slowly I am now off Depsol Plus. But I do need to take an Alprax here and there. Like when i am feeling low and when I get a bout of crying which happens very often. My question is that is it advisable to pop in an Alprax whenever required. I am sure I am not addicted to it. I dont take it for sleep anymore but only when I am feeling low. Can I continue with it as I dont want to go back to Depsol Plus. Or may I start any other tablet. I dont ever get the feeling of suicide!!!! Not at all!!! I like life and I want to be energetic and happy. I work too as a freelancer. But I am not happy with my own performance as my focus and concentration have gone for a toss. Please suggest what you think I need to do next.

A:You have neatly described your problem and the first impression goes in favour of some sort of chronic depression not severe enough, though. Definitely antidepressants (like Depsonil/Depsol-plus) must have helped you earlier. Tablets like Alprazolam are anti-anxiety drugs given for short duration and should not be taken without consultation and beyond a prescribed period. This medicine is habit forming and its effect goes off after certain time. I gather from your description that you may still be going through moderate degrees of depression. Seeking professional help for proper diagnosis and treatment (medicines and/or counseling / psychotherapy) may help you to overcome your symptoms. For further advice and suggestions you may contact any psychiatrist or the undersigned in person.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------